Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2006 June;141(3) > Giornale Italiano di Dermatologia e Venereologia 2006 June;141(3):279-81

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

CLINICAL CASES  


Giornale Italiano di Dermatologia e Venereologia 2006 June;141(3):279-81

language: English

In vivo nifedipine-induced acantholysis

Rossiello L. 1, Ruocco E. 1, Mignogna M. D. 2, Baroni A. 1, Lo Schiavo A. 1

1 Department of Dermatology Second University of Naples, Naples, Italy
2 Unit of Oral Medicine Department of Odontostomatological and Maxillofacial Sciences Federico II University of Naples, Naples, Italy


PDF  


Acantholytic changes may be induced in vivo and in vitro by a growing list of drugs. Nifedipine (a widely used antihypertensive drug acting as a calcium channel blocker) seems to have an acantholytic effect in vitro. We report a case of a 74-year-old man, affected with intermediate basal cell carcinoma of his right clavicular area, in whom the histologic examination showed suprabasal acantholytic clefts in the perilesional epidermis. The patient’s history revealed only a mild arterial hypertension that had been treated with 10 mg nifedipine for 10 years. Long-term administration of nifedipine, the absence of fixed intercellular antibodies by direct immunofluorescence (DIF) and circulating anti-Desmoglein-1 and anti-Desmoglein-3 (anti-Dsg 1-3) autoantibodies by ELISA, the lacking of any blisters or erosive lesions, and the histologic findings suggest a diagnosis of in vivo nifedipine-induced acantholysis.

top of page

Publication History

Cite this article as

Corresponding author e-mail